Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Loose motion. Gave Walamycin, Taxim o. Mucus, blood spots in stool. Gave Zn20. Now sticky stool. Antibiotics advisable?

Hi, my son is 4.5 months old and suffering from loose motion past 20 days. Initially my pediatrician suggested Walamycin for five days and a stool culture. After the report she gave Taxim o. Though the water loss got controlled but we could see Mucus and blood spots in stool. We consulted another pediatrician who adviced to give Zn20 and have pH, reducing substance and routine. but couldn't found anything with a pH of 6. but now again he is doing a sticky curd like stool 5-6 times a day. we could see minor blood spots in it. though water loss is not there. When we asked the pediatrician he adviced to give Zifi100 (cefixime). is it safe to give antibiotic again and again? Thanks in advance...
Asked On : Sun, 31 Mar 2013
Answers:  3 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pediatrician 's  Response
Hi dear,
Thanks for your query to health care magic. Blood in stools suggest that your child is having dysentry. Antibiotics are indicated for dysentry. But it is not advisable to try the same antibiotic again and again. Please mention the previous history of giving taximo. Giving another antibioti like ofloxacin is advisable.
Also think of other causes of loose stools. For example if you are giving cow's milk- do consider cow milk protein allergy Dysentry is not common in such young babies. It could also be lactose intolerance. A trial of lactose free diet can be discussed with your doctor.
Don't worry she will be alright.
Take care
Dr. Balaji CHinnasami MD
Assistant Professor - Pediatrics
Answered: Tue, 30 Apr 2013
I find this answer helpful
Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.

Your child already had Taxim o which is cefixime. Now Zifi 100 is being given which is also cefixime.

Please inform your doctor that you gave the antibiotic already.

Is your baby breast fed or not?
Continue to ask further queries as required.
Hope this helps.
Take care.
Answered: Wed, 1 May 2013
I find this answer helpful
Pediatrician Dr. Imraan Hussain 's  Response
thanks for your quiry at HCM

this is giardiasis , acute gastroenteritis ,
give the child extra fluids and ORS, along with zinc supplement
take care of hand washing before feeding
boile drinking water
yougart and banana
consult your pediatrician for medication or
i will be available for your help
wishing you a speedy recovery
take care
Answered: Wed, 1 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor